Ask a Question

Can antidepressants cause memory problems?

Could dad's antidepressant medication be causing dementia symptoms such as forgetting and confusion?
Status: Open    Nov 24, 2014 - 08:21 AM

Senior Health & Nutrition

Do you have the same question? Follow this Question

1 answer

Expert Answers

Aug 11, 2015 - 12:21 PM

Yes antidepressants may cause memory problems in some people. Examples of medications that can interfere with memory include over-the-counter and prescription sleeping pills, over-the-counter antihistamines, anti-anxiety medications, antidepressants, some medications used to treat schizophrenia, and pain medicines used after surgery.

I do not advise stopping any of your prescription medication without first consulting your doctor. Many medications named above if stopped should be done on a gradual basis. I also recommend consulting a physician to be evaluated for any sudden onset of memory loss, which could also be due to other conditions not related to any form of dementia.

Answer this question

Other Questions Needing Answers

Recently Active Members